Mirtazapin által provokált fokális motoros rohamok és status epilepticus

Translated title of the contribution: Focal motor seizures and status epilepticus provoked by mirtazapine

Johanna Dömötör, Béla Clemens

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The seizure-provoking effect of the tetracyclic antidepressant mirtazapine is not a well-known adverse effect of the drug. The authors report on a 39-year-old non-epileptic patient who had been treated for depression with the usual daily dose of mirtazapine. Having increased the daily dose of the drug from 30 to 45 milligrams he experienced a few clonic seizures of the right lower limb. This symptom and insomnia erroneously intended the patient to further increase the daily dose of mirtazapine, which immediately resulted in the evolution of focal clonic status epilepticus in the same limb. After admission, this condition was recorded by video-EEG and abolished by intravenous administration of levetiracetam after the intravenous clonazepam had been ineffective. Discontinuation of mirtazapine and administration of carbamazepine resulted in completely seizure-free state that persisted even after carbamazepine treatment was terminated. The clinical and laboratory data indicate the seizure-provoking effect of mirtazapine in the reported case.

Original languageHungarian
Pages (from-to)286-288
Number of pages3
JournalIdeggyogyaszati szemle
Volume68
Issue number7-8
DOIs
Publication statusPublished - Jul 30 2015

    Fingerprint

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Cite this